Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking medicine for TB. Red dots appeared on hands and face. Looking for cure

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 6178 Questions
Question
hi sir i am geting red dots on ny hands and face and they disappear after 2-3 days
presently i am taking medicines fir tb.

i have the habit if drinking so i am drinking once in a week

please suggest me wat needs to be taken care at this time
Posted Mon, 25 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 41 minutes later
Hello.
Thanks for the query.
Red dots appearing and disappearing suggests a drug rash or urticaria. Especially isoniazide is notorious in causing drug rash.

I would like to know the following.

1. Since how long you are taking the medication?
2. Does it occur within a few hours after taking the medication?
3. Is there any itching or pain in the lesions?

Please answer the above so I can help you better.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for TB. Red dots appeared on hands and face. Looking for cure 13 minutes later
hi

i am taking medicine from last 7 months
i dont have any pain or itching
i am getting these dots from past 1 month it occurs after i take medicine

thanks, XXXXXXX
 
 
Answered by Dr. Rahul Kumar 2 hours later
Hello,
Thanks for the follow up.
Dont worry it might be a simple drug reaction. Usually the rash appear within a few days but they may appear even later, as in your case. Anti tuberculosis therapy cannot be stopped on the basis of just few rashes.
According to protocol you might have to take this treatment for another one month. Once the treatment is stopped you will get relieved of these rashes. So just continue with the treatment.
Thank you.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for TB. Red dots appeared on hands and face. Looking for cure 5 minutes later
hi

thanks for this sir
just one more small query i have the habit of drinking so will it cause any problen while i am taking these drugs

tahnks, XXXXXXX
 
 
Answered by Dr. Rahul Kumar 9 minutes later
Hi XXXXXXX
Rifampicin which is one of you medicines has interaction with alcohol.
Although you might have taken alcohol for these many days.
I would suggest you to stop it for another one month till the time you are on treatment.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor